Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 29, 1998, 2:17 AM CST for McLean County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 1998, 2:17 AM CST (08:17 UTC)
- Expired
- Mar 29, 1998, 2:45 AM CST
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County McLean County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WUUS1 KSPI 290820 RRA SVRSPI ILC113-290845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 217 AM CST SUN MAR 29 1998 * SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 245 AM CST * SOME LOCATIONS AFFECTED SAYBROOK * AT 216 AM CST LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES EAST OF BLOOMINGTON...MOVING EAST AT 30 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS... LARGE HAIL...AND VERY HEAVY RAIN. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. UTHLAUT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:25 AM CST, 23 hours 52 minutes earlier.
Area forecast discussion, Mar 28, 2:25 AM CST, 23 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 AM CST SAT MAR 28 1998 INSTABILITY GOOD AND CD CORE PROGGED TO MOVE NE OVR CNTRL IL THE NEXT 6-12 HRS. 00Z UPPER AIR DATA SHOWED VRY STG UPR LVL JET. EVEN WITH THE TIME OF DAY...STRENGTH OF SYSTEM PRECLUDED SPC TO ISSUE WATCH THROUGH 5AM. BY 5AM...STGS SHD FINALLY BE DCRG...WITH PCPN ENDING BY MID MRNG. AS FOR REST OF DAY QUICK LOOK AT GUID...LOOKS OK. CURRENT FCST NOT BAD. RECOMMEND KEEP SOME PCPN IN FOR CWA THRU MID MRNG. FIRST PERIOD WORK ZONES WILL BE SENT SHORTLY AS ADMSPI. PIA 72/53 30 SPI 73/54 30 DEC 73/54 30 CMI 73/53 40 LWV 75/53 40 GOETSCH
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.